I have cataracts - I have been using latisse for the past 4 years, on/off. once or twice a week.

 I am only 53 years old . I have to do surgery now since it's pretty advanced ! could it be caused from latisse? if so, why is it not mentioned ?

Doctor Answers 2

Latisse does not cause cataracts

Thank you for your question azitabanana. Latisse is a product used to make lashes longer, thicker, and fuller. To my knowledge Latisse does not cause cataracts. Please consult with an ophthalmologist for specific recommendations. Good luck!

Encino Physician
5.0 out of 5 stars 1 review


Cataracts are not caused by the use of Latisse.
Latisse is applied to the eyelash margin in order to help grow fuller, darker,
longer lashes. Side effects of Latisse can be redness, itching, swelling, or
hyper pigmentation to the iris or eye lid itself, in the event the medication
is applied to the skin/directly into the eye. Cataracts are unrelated and caused
by the aging process.  In this
condition,  the lens of the eye becomes
cloudy. Risk factors for developing this cataracts are age, genetics, diabetes
mellitus, and repeated exposure to ultraviolet light without eye protection.

Justin Harper, MD
Columbus Physician
5.0 out of 5 stars 15 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.